Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
124 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Could high BP in an elderly person after coming off from medication be a matter of concern?

Hi,

My 88 year old mother's blood pressure was down to 75 over 55 so her doctor took her off of her BP medicine and decreased her beta blocker (coreg) to 6.2 twice a day. Tonight her pulse is 105 and her BP is 169 over 95. Since it is the weekend I wondered if we need to call her doctor right now or if it can wait until morning. What do you think?

Thanks!
Tue, 30 Sep 2014
Report Abuse
Question is related to
Diseases and Conditions
Drug/Medication ,  
Psychiatrist 's  Response
It is most likely to be due to reduced dose of beta blocker which can cause temporary increase in pulse as well as blood pressure. If her blood pressure doesn't increase any further and if she is otherwise comfortable, you can afford to wait till morning.
Hope this answer is helpful.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I was diagnosed with high blood pressure last year after i pushed myself too hard physically, and i ve since been able to come off my meds by...

Recent questions on  Coreg

doctor1 MD

My mother recently had quadruple bypass surgery on August 23; however, it seems the cardiologist is unable to control her BP. She takes Coreg 40 mg...

doctor1 MD

26y/o male, recently had an episode of high blood pressure (180/110). Doctor prescribed me Lotrel (5/20mg) BP came down to ~120/90. Stopped taking...

doctor1 MD

my 81year old mother meds (LASIX 40MG-KLOR-CON10MG TWICE A DAY -COREG CR 10MG-AND SHE WAS ON ATACAND 32MG BUT THE DOCTOR CHANGE IT TO LOSARTAN...

doctor1 MD

Hi,

My 88 year old mother's blood pressure was down to 75 over 55 so her doctor took her off of her BP medicine and decreased her beta blocker...

doctor1 MD

Hi, I'm XXXXXXX 46 yrs old. hot flashes, depression sometimes. I feel better once cycle comes down. I take Coreg CR every day. Triameterene/ HCTZ...